What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Nov 30, 4:54 PM EST, 42 minutes earlier.
Area forecast discussion, Nov 30, 4:54 PM EST, 42 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
454 PM EST Wed Nov 30 2022
.SYNOPSIS...
Rain will come to end with the passage of a cold front this
evening. It will then turn blustery and colder tonight into
Thursday with lake effect snow impacting the southwest Adirondacks
and Mohawk Valley. Dry and chilly conditions return for Friday
before our next system brings rain and snow showers and breezy
conditions for Saturday.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
The Wind Advisory remains in effect until 9 PM today for the
southern Adirondacks, southern VT, Lake George/Saratoga Region,
mid-Hudson Valley and northwestern Connecticut.
The Wind Advisory remain in effect until 5 PM Thursday for the
Mohawk Valley, Capital Region, northeast Catskills and Schoharie
County, the northern and central Taconics, and Berkshires.
Lake Effect Snow Warning is in effect for Northern Herkimer
County and Hamilton Counties from 10 pm this evening through
Thursday.
As of 4 pm...A sharp cold front is swiftly making its way
eastward across the local area with a narrow cold frontal
rainband associated with it. The front was about to the Hudson
River Valley. Special Weather Statements are being issued as
needed for wind gusts up to 45 mph and brief heavy rainfall
associated with the band. Some ponding of water on roadways may
occur with the heavy rainfall. Temperatures have risen into the
upper 40s to mid 50s. Wind the passage of the cold front winds
are shifting to the west and cold air advection commences.
Temperatures behind the front have fallen into the mid 30s to
mid 40s and will drop down into the upper teens to upper 20s for
lows tonight.
Steady rain ends early this evening and we transition to lake
effect in wake of the boundary. A band will develop off Lake
Ontario and extend across Herkimer County into Hamilton County.
The band will remain steady enough to produce heavy snow mainly
along and north of Route 28 especially during the overnight
hours. This is went the bulk of the snow will fall into early
Thursday morning. Also, snow showers off of Lake Erie will
impacts portions of the eastern Catskills with upslope snow
showers across the southern Greens.
Winds will remain blustery tonight. The westerly winds and
gusts will be the strongest in the Mohawk and Schoharie Valleys,
across the Capital District, northern/central Taconics and
Berkshires, hence the wind advisory continuing.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
Ridging builds in at the surface Thursday and heights will rise
aloft, however their influences will not be until later in the
day. Tight pressure gradient will keep winds brisk and gusty
particular across the Mohawk and Schoharie Valleys, across the
Capital District, northern/central Taconics and Berkshires where
westerly winds are enhanced. The lake effect snow showers will
gradually retreat and shift southward. Additional light snow
accumulations are expected. Colder with highs only in the mid
20s to lower 40s. By Thursday evening the lake effect should be
over and winds diminishing. It will be a colder night with lows
in the mid teens to mid 20s.
Fair and milder Friday with highs in the lower to mid 40s below
1500 feet and in the 30s above that. Winds will become southerly
as the surface ridge shifts off the coast.
Next system will be on the approach with southerly flow and warm
advection increasing Friday night ahead of a deepening low passing
to our west across the Great Lakes Region into Ontario Canada.
Temperatures will drop off early, then stabilize and begin to
rise overnight. Forcing associated with isentropic lift increases
late at night into early Saturday morning. Overall temperatures
are expected to be warm enough for rain except across the
southern Adirondacks where the onset could be some light
freezing rain.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
The long term period is dominated by persistent mean upper troughing
over Hudson Bay with multiple upper shortwave impulses rotating
around its southern extent across the Midwest and Northeast portions
of the country. This active pattern will result in repeated chances
for precipitation with temperatures near or slightly above seasonal
normals through the period.
Saturday provides the first widespread precipitation with a surface
low located north of the Great Lakes with frontal boundaries
extending south and east. Locally, warm advection with southerly
winds and isentropic lift aloft will yield temperatures about 10
degrees above normal with highs in the 40s in higher terrain and 50s
at lower elevations. Precipitation arrives early in the morning with
most locales seeing all rain, but some snow or mixed rain/snow
showers are possible in higher portions of the eastern Catskills and
southern Adirondacks before turning to rain by midday. Behind the
cold front, surface winds turn westerly and become gusty under a
cold advective regime with lake effect snow or mixed rain/snow
showers affecting western zones from the southwestern Adirondacks
across the Mohawk and Schoharie Valleys into the eastern Catskills.
Surface high pressure and locally zonal flow aloft develops Sunday
yielding dry conditions with seasonal temperatures, but the next
shortwave looks to affect the region on Monday again resulting in
chances for snow in high terrain and rain at low elevations with
mixed rain/snow transition regions in between, however exact details
are unclear at this lead time as numerical solutions and statistical
guidance diverge beyond the weekend. Regardless, Monday and through
the workweek, the consistent upper level pattern will likely see
additional shortwave impulses move across the region. As such, have
maintained persistent chance PoPs late in the period to reflect the
uncertainty of precipitation timing while acknowledging widespread
precip will likely develop multiple times. Precipitation type also
remains a question at long lead times, with snow favored in high
terrain, rain at lower elevations, and mixed precip in between.
Details with these shortwaves will become clearer at shorter lead
times.
&&
.AVIATION /22Z WEDNESDAY THROUGH MONDAY/...
Through 18z Thursday...A potent cold front is tracking eastward,
spreading rain and drizzle through all of the TAF sites ahead of it.
This system looks to fully progress through the region this
afternoon, shifting southerly winds to more westerly and bringing
widespread rainfall which could be locally heavy at times. All TAF
sites are currently seeing precipitation with -RA being observed at
KGFL/KPOU/KPSF and -DZ at KALB. Rain can be expected to continue
through early evening.
All terminals are currently IFR with the exception of KPOU which has
sustained MVFR-category ceilings for at least the past hour.
IFR/MVFR conditions are expected to be maintained through 02z after
the completion of the cold fropa when ceilings will lift and
restrictions to visibility cease. VFR conditions will then persist
overnight. BKN-OVC ceilings are expected throughout the remainder of
the period, occasionally bordering MVFR level.
Winds throughout this 18z cycles are going to be gusty at all sites,
but particularly at KALB and KPSF. As previously mentioned, the
progression of the cold front will shift the winds from southerly to
westerly. Sustained winds are expected to range anywhere from 10-25
kt with gusts from 20-35 kt. Wind shear was included within the TAFs
for all sites to account for low level wind shear as 40-50 kt winds
develop ahead of the front around 2000 ft AGL. Low level wind shear
will not be an issue after 23z when the front is expected to have
tracked off to the east.
TEMPO and PROB30 groups were added to KGFL/KPSF for tomorrow morning
when westerly flow could drive lake effect snow showers into the
terminals. These snow showers could reduce visibilities and ceilings
to MVFR.
Outlook...
Thursday Night: Low Operational Impact. Breezy. NO SIG WX.
Friday: No Operational Impact. NO SIG WX.
Friday Night: Moderate Operational Impact. Breezy. Chance of RA.
Saturday: High Operational Impact. Breezy. Definite SHRA.
Saturday Night: Low Operational Impact. Breezy. Slight Chance of SHRA.
Sunday: No Operational Impact. NO SIG WX.
Sunday Night: Low Operational Impact. NO SIG WX.
Monday: Low Operational Impact. Slight Chance of SHRA.
&&
.FIRE WEATHER...
The Fire Weather Season ends today. The issuance of routine
fire weather products, will resume in Spring 2023.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until 9 PM EST this evening for CTZ001-013.
NY...Wind Advisory until 9 PM EST this evening for NYZ032-033-
041>043-063>066-082>084.
Wind Advisory until 5 PM EST Thursday for NYZ038>040-047>054-
058>061.
Lake Effect Snow Warning from 10 PM this evening to 7 PM EST
Thursday for NYZ032-033.
MA...Wind Advisory until 5 PM EST Thursday for MAZ001-025.
VT...Wind Advisory until 9 PM EST this evening for VTZ013>015.
&&
SYNOPSIS...IAA
NEAR TERM...IAA
SHORT TERM...IAA
LONG TERM...Picard
AVIATION...Gant
FIRE WEATHER...IAAHazardous weather outlook, Nov 30, 4:05 AM EST, 13 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
405 AM EST Wed Nov 30 2022
CTZ001-013-NYZ041>043-063>066-082>084-VTZ013>015-011100-
Northern Litchfield-Southern Litchfield-Northern Saratoga-
Northern Warren-Northern Washington-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
405 AM EST Wed Nov 30 2022
...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EST THIS
EVENING...
This Hazardous Weather Outlook is for northwestern Connecticut,
eastern New York and southern Vermont.
.DAY ONE...Today and Tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to relay wind damage reports to the
National Weather Service in Albany New York.
MAZ001-025-NYZ038>040-047>054-058>061-011100-
Northern Berkshire-Southern Berkshire-Southern Herkimer-
Southern Fulton-Montgomery-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-
405 AM EST Wed Nov 30 2022
...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM EST
THURSDAY...
This Hazardous Weather Outlook is for western Massachusetts and
eastern New York.
.DAY ONE...Today and Tonight.
Hazardous weather is not expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to relay wind damage reports to the
National Weather Service in Albany New York.
NYZ032-033-011100-
Northern Herkimer-Hamilton-
405 AM EST Wed Nov 30 2022
...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM EST THIS
EVENING...
...LAKE EFFECT SNOW WARNING IN EFFECT FROM 10 PM THIS EVENING TO
7 PM EST THURSDAY...
This Hazardous Weather Outlook is for eastern New York.
.DAY ONE...Today and Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
Lake Effect Snow Warning.
A brief wintry mix is possible Saturday morning before turning to
plain rain by Saturday afternoon. Any ice accumulation from wintry
mix may result in slippery travel conditions.
.SPOTTER INFORMATION STATEMENT...
Weather spotters are encouraged to report winter precipitation
amounts to the National Weather Service in Albany New York.
In the hours before
Special weather statement, Nov 30, 4:09 PM EST, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Albany NY
409 PM EST Wed Nov 30 2022
NYZ047-048-051-302145-
Schoharie NY-Western Schenectady NY-Western Albany NY-
409 PM EST Wed Nov 30 2022
...A line of showers with gusty winds and brief heavy rainfall will
impact portions of southwestern Schenectady, western Albany and
Schoharie Counties through 445 PM EST...
At 407 PM EST, Doppler radar was tracking showers along a line
extending from near Cobleskill to near Jefferson. Movement was east
at 45 mph.
HAZARD...Wind gusts up to 45 mph and brief heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Heavy rains could cause ponding of water
on roads.
Locations impacted include...
Cobleskill, Jefferson, Duanesburg, Berne, Altamont, Middleburgh,
Summit, Schoharie, Richmondville, Delanson, Livingstonville, North
Blenheim, Breakabeen, Preston-Potter Hollow, Central Bridge, Preston
Hollow, Knox, Carlisle, Sharon and Rensselaerville.
This includes Interstate 88 between exits 20 and 23.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4262 7463 4267 7464 4280 7457 4279 7451
4277 7446 4278 7437 4275 7403 4271 7403
4242 7417 4245 7465 4252 7471
TIME...MOT...LOC 2107Z 273DEG 38KT 4277 7450 4253 7462
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RathbunSpecial weather statement, Nov 30, 4:17 PM EST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Albany NY
417 PM EST Wed Nov 30 2022
NYZ039>041-048>052-302200-
Southern Fulton NY-Eastern Albany NY-Eastern Schenectady NY-
Western Schenectady NY-Montgomery NY-Southern Saratoga NY-
Western Albany NY-Northern Saratoga NY-
417 PM EST Wed Nov 30 2022
...A line of showers with gusty winds and brief heavy rainfall will
impact portions of Schenectady, northern Albany, southeastern
Fulton, southern Saratoga and southeastern Montgomery Counties
through 500 PM EST...
At 415 PM EST, Doppler radar was tracking showers along a line
extending from near Gloversville to near Sharon Springs.
Movement was east at 45 mph.
HAZARD...Wind gusts up to 45 mph and brief heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Heavy rains could cause ponding of water
on roads.
Strong thunderstorms will be near...
Amsterdam and Fort Johnson around 420 PM EST.
Hagaman around 425 PM EST.
Glenville around 430 PM EST.
Duanesburg, Delanson and Burnt Hills around 440 PM EST.
Ballston Spa, Country Knolls and Rotterdam Junction around 445 PM
EST.
Rotterdam, Scotia, Altamont and Round Lake around 450 PM EST.
Schenectady, Mechanicville, Guilderland, Niskayuna, East Glenville
and Alplaus around 455 PM EST.
Albany, Clifton Park, Cohoes, Watervliet, Colonie, Latham, Menands
and Loudonville around 500 PM EST.
Other locations impacted by these storms include Shakers, Bleecker
Stadium, Glenridge, Hoffmans, Rockwell Corners, Harding Crossing,
Willow Glen, Young Corners, Garrison Manor and Quaker Street.
This includes the following highways...
Interstate 88 between exits 24 and 25.
Interstate 90 between exits 6 and 27.
Interstate 890 between exits 1a and 9.
Interstate 87 between exits 24 and 7, and between exits 8A and 12.
Interstate 787 between exits 3 and 5, and between exits 8 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4302 7422 4299 7363 4294 7365 4291 7368
4285 7367 4274 7369 4263 7375 4275 7429
4276 7425 4280 7426 4278 7429 4278 7438
TIME...MOT...LOC 2115Z 275DEG 40KT 4303 7427 4280 7450
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RathbunSpecial weather statement, Nov 30, 4:36 PM EST, 1 hour before
Special Weather Statement
National Weather Service Albany NY
436 PM EST Wed Nov 30 2022
NYZ041>043-050-083-084-VTZ013-302230-
Northern Washington NY-Southern Washington NY-Southeast Warren NY-
Southern Saratoga NY-Northern Warren NY-Northern Saratoga NY-
Bennington VT-
436 PM EST Wed Nov 30 2022
...A line of showers with gusty winds and brief heavy rainfall will
impact portions of southeastern Warren, northeastern Saratoga,
Washington and northwestern Bennington Counties through 530 PM EST...
At 434 PM EST, Doppler radar was tracking showers along a line
extending from near Bolton Landing to near Galway. Movement was east
at 40 mph.
HAZARD...Wind gusts up to 40 mph and brief heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Heavy rains could cause ponding of water
on roads.
The line of showers will be near...
Saratoga Springs and Comstock around 450 PM EST.
Granville around 505 PM EST.
Greenwich, Poultney Village and Wells around 510 PM EST.
Pawlet around 515 PM EST.
Cambridge around 520 PM EST.
Other locations impacted by these showers include Deans Corners,
Grangerville, South Bay Village, Northumberland, Wayville,
Truthville, Middle Falls, West Pawlet, Halls Corner and Mannings
Cove.
This includes Interstate 87 between exits 13S and 20.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4295 7327 4299 7391 4354 7364 4353 7324
4332 7325 4331 7309
TIME...MOT...LOC 2134Z 271DEG 35KT 4350 7367 4300 7400
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RathbunSpecial weather statement, Nov 30, 4:54 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Albany NY
454 PM EST Wed Nov 30 2022
NYZ041-049-050-052>054-084-VTZ013-302230-
Eastern Albany NY-Western Rensselaer NY-Eastern Schenectady NY-
Eastern Rensselaer NY-Southern Washington NY-Southern Saratoga NY-
Northern Saratoga NY-Bennington VT-
454 PM EST Wed Nov 30 2022
...A line of showers with gusty winds and brief heavy rainfall will
impact portions of northeastern Albany, southeastern Saratoga,
southwestern Washington, Rensselaer and southwestern Bennington
Counties through 530 PM EST...
At 452 PM EST, Doppler radar was tracking showers along a line
extending from near Round Lake to near Guilderland. Movement was
east at 45 mph.
HAZARD...Wind gusts up to 40 mph and brief heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Heavy rains could cause ponding of water
on roads.
The line of showers will be near...
East Greenbush, Wyantskill and Wynantskill around 505 PM EST.
West Sand Lake around 510 PM EST.
Averill Park around 515 PM EST.
Hoosick Falls around 520 PM EST.
Bennington around 530 PM EST.
Other locations impacted by these showers include Shakers, Bleecker
Stadium, Albia, Johnsonville, Willow Glen, South Shaftsbury, Millers
Corners, Wayville, Grays Corners and Hoosick.
This includes the following highways...
Interstate 90 between exits 9 and 24.
Interstate 87 between exits 23 and 7, and between exits 8A and 10.
Interstate 787 between exits 1 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4275 7324 4275 7327 4254 7334 4263 7393
4301 7376 4297 7316
TIME...MOT...LOC 2152Z 284DEG 40KT 4299 7373 4266 7387
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RathbunSpecial weather statement, Nov 30, 5:06 PM EST, 30 minutes before
Special Weather Statement
National Weather Service Albany NY
506 PM EST Wed Nov 30 2022
NYZ052>054-058>061-302245-
Eastern Albany NY-Eastern Columbia NY-Western Rensselaer NY-
Eastern Greene NY-Western Columbia NY-Western Greene NY-
Eastern Rensselaer NY-
506 PM EST Wed Nov 30 2022
...A line of showers with gusty winds and brief heavy rainfall will
impact portions of Columbia, southeastern Albany, eastern Greene and
southern Rensselaer Counties through 545 PM EST...
At 505 PM EST, Doppler radar was tracking showers along a line
extending from Rensselaer to near North-South Lake Campground.
Movement was east at 35 mph.
HAZARD...Wind gusts up to 40 mph and brief heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Heavy rains could cause ponding of water
on roads.
The line of showers will be near...
East Greenbush and Castleton-On-Hudson around 510 PM EST.
Catskill and Nassau around 520 PM EST.
Hudson, Athens and Lorenz Park around 525 PM EST.
Claverack, Livingston and Claverack-Red Mills around 530 PM EST.
Stephentown and Philmont around 535 PM EST.
New Lebanon around 540 PM EST.
Copake around 545 PM EST.
Other locations impacted by these showers include Brookview, Van
Hoesen Station, Burden, Beckers Corners, Millers Corners, Rossman,
Rayville, Otter Hook, Riders Mills and North Hillsdale.
This includes the following highways...
Interstate 90 near exit 10.
Interstate 87 between exits 21 and 22.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4222 7413 4262 7379 4255 7334 4209 7351
4205 7350
TIME...MOT...LOC 2205Z 284DEG 32KT 4263 7376 4227 7402
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RathbunSpecial weather statement, Nov 30, 5:25 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Albany NY
525 PM EST Wed Nov 30 2022
MAZ001-NYZ054-084-VTZ013>015-302330-
Northern Berkshire MA-Eastern Rensselaer NY-Southern Washington NY-
Eastern Windham VT-Western Windham VT-Bennington VT-
525 PM EST Wed Nov 30 2022
...A line of showers with gusty winds and brief heavy rainfall will
impact portions of northeastern Berkshire, eastern Rensselaer,
Bennington and Windham Counties through 630 PM EST...
At 523 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from Danby to near Nassau. Movement was east at 45
mph.
HAZARD...Wind gusts up to 45 mph, pea size hail, and brief heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. Heavy rains could cause ponding of water on roads.
The line of showers will be near...
Londonderry and Hancock around 540 PM EST.
New Ashford around 545 PM EST.
Cheshire around 555 PM EST.
Savoy around 600 PM EST.
Charlestown and Hawley around 610 PM EST.
Other locations impacted by these showers include Goose City,
Chiselville, North Hancock, Readsboro Falls, Grafton, Cheshire
Harbor, South Shaftsbury, South Windham, Guilford and Zylonite.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4305 7247 4300 7244 4295 7253 4288 7255
4277 7252 4273 7246 4274 7302 4270 7302
4270 7295 4267 7300 4264 7295 4249 7298
4256 7355 4331 7311 4330 7282 4325 7282
4322 7269 4323 7243
TIME...MOT...LOC 2223Z 279DEG 38KT 4334 7304 4256 7358
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
Rathbun